Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 233, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 16, 2003, 9:44 PM CDT for Bossier Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2003, 9:44 PM CDT (02:44 UTC)
- Expired
- May 16, 2003, 10:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 27 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 5:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1901 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 15.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 170244 SVRSHV LAC015-170315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 943 PM CDT FRI MAY 16 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA * UNTIL 1015 PM CDT * AT 943 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN CADDO PARISH...OR ABOUT 10 MILES SOUTH OF BOSSIER CITY...MOVING EAST AT 40 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA UNTIL 1015 PM CDT. LAT...LON 3247 9365 3233 9356 3234 9345 3253 9344 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 8:30 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 16, 8:30 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT FRI MAY 16 2003 ZONES UPDATED TO INCLUDE SVR WATCH #398...VALID UNTIL MIDNIGHT. CANCELED TOR WATCH #397 FOR PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. 13 .SHV...NONE.
Hazardous weather outlook, May 16, 12:00 PM CDT, 9 hours 44 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTH LOUISIANA AND MOST OF NORTHEAST AND EAST TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS CENTRAL LOUISIANA INTO DEEP EAST TEXAS. A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTHWEST ARKANSAS DURING THE MIDDAY HOURS TODAY. SOME DAMAGING WINDS AND MARGINALLY SEVERE HAIL ARE POSSIBLE WITH THIS SYSTEM. THIS WILL NOT BE THE ONLY CHANCE OF SEVERE WEATHER DURING THE PERIOD. AN UPPER LOW OVER WESTERN OKLAHOMA WILL MOVE EAST TODAY. AS IT NEARS CENTRAL OKLAHOMA THIS AFTERNOON...ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP. DEEP LAYER VERTICAL SHEAR WILL INCREASE IN A VERY UNSTABLE ATMOSPHERE...LEADING TO A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST RISK FOR SEVERE THUNDERSTORMS AND TORNADOES IS GENERALLY NORTH OF A LINE FROM NACOGDOCHES AND CENTER TEXAS TO COUSHATTA AND MONROE LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. THE COLD CENTER OF THE UPPER LEVEL SYSTEM WILL STALL OVER ARKANSAS SATURDAY AND SATURDAY NIGHT. THE COLD AIR ALOFT WILL RESULT IN THUNDERSTORMS WHICH COULD PRODUCE HAIL. THE MAIN AREA OF CONCERN FOR THESE STORMS IS OVER SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. 05
In the hours before
Special weather statement, May 16, 8:25 PM CDT, 1 hour 19 minutes before
ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-137- 170200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CDT FRI MAY 16 2003 ...TORNADO WATCH HAS BEEN CANCELED... AT 825 PM...DOPPLER RADAR IN SHREVEPORT INDICATED THAT THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF THE REGION. THEREFORE THE TORNADO WATCH HAS BEEN CANCELED FOR PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...NORTHWEST OF A LINE FROM TYLER...LONGVIEW AND TEXARKANA TEXAS...TO HOPE ARKANSAS.
Local storm report, May 16, 8:28 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
828 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM BUSSEY AR 1.00 INCH HAIL
05/16/03 COLUMBIA REPORT FROM SHERIFFS
OFFICE.
0800 PM TATUM TX WIND DAMAGE
05/16/03 RUSK TREES AND POWER LINES
DOWNED. REPORT FROM
SHERIFFS OFFICE.
VIII.Local storm report, May 16, 8:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
839 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM MARSHALL TX WIND DAMAGE
05/16/03 HARRISON TREES DOWNED THROUGHOUT
THE COUNTY. REPORT FROM
SHERIFFS OFFICE.
VIII.Local storm report, May 16, 9:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
910 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM BOSSIER CITY LA WIND DAMAGE
05/16/03 BOSSIER TREES DOWNED SOUTH OF
LOUISIANA DOWNS. REPORTED
BY SPOTTERS
VIII.Local storm report, May 16, 9:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
925 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM BECKVILLE TX .75 INCH HAIL
05/16/03 PANOLA REPORT FROM SHERIFFS
OFFICE.
VIII.Local storm report, May 16, 9:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
943 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM SHREVEPORT LA WIND DAMAGE
05/16/03 CADDO TREES AND POWER LINES
DOWNED AT MILAM AND
LAWRENCE. REPORTED BY
MEDIA.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:21 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 84 min |
| May 16, 7:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 93 min |
| May 16, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 66 min |
| May 16, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 51 min |
| May 16, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 61 min |
| May 16, 9:46 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 29 min |
| May 16, 9:50 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 25 min |
| May 16, 10:48 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 57 min |
| May 17, 2:12 AM CDT | Severe Thunderstorm Warning | SHV | Union | 33 min |
| May 17, 3:35 AM CDT | Tornado Warning | SHV | Union | 25 min |
| May 17, 4:10 AM CDT | Severe Thunderstorm Warning | SHV | Union | 50 min |
| May 17, 4:50 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.